Heat, San Bernardino T Sw & X Se
- When
- July 5, 3:00 PM PST
- Where
- San Bernardino T Sw & X Se forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
A man who was hiking alone near Amboy Crater was overcome by the heat and died.
1 heat, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 5, 2:00 PM PST, 1 hour earlier.
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 300 PM PDT SAT JUL 5 2003 .SYNOPSIS...LITTLE CHANGE CAN BE EXPECTED ACROSS THE REGION OVER THE FEW DAYS. MOSTLY SUNNY SKIES...DRY CONDITIONS...AND TEMPERATURES 5 TO 7 DEGREES ABOVE NORMAL WILL PERSIST AS A DOME OF HIGH PRESSURE REMAINS IN CONTROL OF THE WEATHER. .DISCUSSION...MOST OF THE CIRRUS HAVE BEEN JUST TO THE NORTH OF THE CWA THIS AFTERNOON. HIGH BASED CUMULUS HAVE BEGUN TO DEVELOP ALONG THE SIERRA IN INYO COUNTY AND ACROSS NORTHERN LINCOLN COUNTY. A FEW ADDITIONAL CLOUDS HAVE POPPED UP ACROSS NORTHERN MOHAVE COUNTY. BOTH AREAS ARE ASSOCIATED WITH TWO SHORTWAVES...AND SLIGHTLY ENHANCED AREAS OF HIGH LEVEL MOISTURE. BOTH SHORTWAVES AND MOISTURE MOVE TO THE EAST AND AWAY FROM THE REGION OVERNIGHT. OTHERWISE... SUNSHINE WILL DOMINATE THROUGH TUESDAY. THICKNESSES/850/700 MB TEMPERATURES ARE STEADY OR SLIGHTLY HIGHER OVER THE NEXT FEW DAYS. EXPECT LITTLE CHANGES IN HIGH/LOW TEMPS. .EXTENDED...MODELS CONTINUE TO FORECAST STRONG HIGH PRESSURE BUILDING OVER THE INTERMOUNTAIN WEST WEDNESDAY WITH A LARGE UPPER TROUGH CENTERED OFF THE NORTHWEST COAST. THE HIGH PRESSURE BEGINS A SLOW MIGRATION TO THE EAST IN RESPONSE TO THE EASTWARD PROGRESSION OF THE WEST COAST TROUGH. THIS IS FORECAST TO PUT THE CWA BRIEFLY IN A SOUTHERLY FLOW PATTERN ON WEDNESDAY BUT NOT LONG ENOUGH TO BRING ANYTHING OTHER THAN A FEW EXTRA CLOUDS. A LAS VEGAS TO YUMA GFS CROSS SECTION OF RH DOES SHOW AN INCREASE IN 400MB LEVEL MOISTURE AT THIS TIME FRAME. DRY SOUTHWESTERLY FLOW IS THEN FORECAST OVER OUR AREA THURSDAY THROUGH SATURDAY WITH STRONG HIGH PRESSURE OVER THE MIDWEST. LITTLE IN THE WAY OF CHANGE FOR TEMPS THROUGH THE END OF THE WEEK ONLY SOME MINOR COOLING FRIDAY AND SATURDAY. .LAS...NONE. CZYZYK/SALMEN
AZZ001>003-036-CAZ026>029-NVZ013>022-061400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 500 AM PDT SAT JUL 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA/SOUTHERN NEVADA/NORTHWEST ARIZONA .DAY ONE...SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
1 heat. Local standard time, as filed.
A man who was hiking alone near Amboy Crater was overcome by the heat and died.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Heat, San Bernardino T Sw & X Se | 2003-07-05 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367460.